Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 149, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 11, 2009, 8:04 AM CDT for 6 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2009, 8:04 AM CDT (13:04 UTC)
- Expired
- Aug 11, 2009, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, Madison County, TN, McNairy County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 111304
FFWMEG
TNC023-039-071-077-109-113-111600-
/O.NEW.KMEG.FF.W.0149.090811T1304Z-090811T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
804 AM CDT TUE AUG 11 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1100 AM CDT
* AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE REAGAN...PARSONS...MIFFLIN...JACKS CREEK...DECATURVILLE AND
DARDEN.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...CONCORD ROAD AT LESTER CREEK...FAIRGROUND ROAD...LARGE ROAD
AT RUSSIAN CREEK...LARGO ROAD 4...NORTHWOOD STREET IN PARSONS AND OLD
LEXINGTON ROAD AT BEAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3548 8798 3546 8804 3543 8803 3542 8798
3538 8799 3539 8802 3536 8802 3532 8879
3562 8879 3571 8802 3567 8801 3561 8802
3555 8797 3550 8796
$$1 follow-up statement
000
WGUS74 KMEG 111552
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 AM CDT TUE AUG 11 2009
TNC023-039-071-077-109-113-111602-
/O.EXP.KMEG.FF.W.0149.000000T0000Z-090811T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HENDERSON TN-MADISON TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
1052 AM CDT TUE AUG 11 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM CDT FOR
NORTHEASTERN MCNAIRY...NORTHERN HARDIN...CHESTER...SOUTHEASTERN
MADISON...SOUTHERN HENDERSON AND DECATUR COUNTIES...THE HEAVY
RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OVER THE WARNED
AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...CONCORD ROAD AT LESTER CREEK...FAIRGROUND ROAD...LARGE ROAD
AT RUSSIAN CREEK...LARGO ROAD 4...NORTHWOOD STREET IN PARSONS AND OLD
LEXINGTON ROAD AT BEAR CREEK.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3548 8798 3546 8804 3543 8803 3542 8798
3538 8799 3539 8802 3536 8802 3532 8879
3562 8879 3571 8802 3567 8801 3561 8802
3555 8797 3550 8796
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:56 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 11, 6:56 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 656 AM CDT TUE AUG 11 2009 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 336 AM CDT TUE AUG 11 2009/ DISCUSSION... SHORT-TERM (TODAY THROUGH THURSDAY NIGHT)... A SERIES OF MESOSCALE CONVECTIVE SYSTEMS (MCS) HAVE DEVELOPED ALONG A CONVECTIVE OUTFLOW BOUNDARY THAT IS CURRENTLY STRETCHED FROM OKLAHOMA SOUTHEASTWARD ACROSS SOUTHERN ARKANSAS. HIGH CLOUDS FROM THE CONVECTIVE TOPS HAVE MOVED ACROSS THE MID SOUTH THIS MORNING PROVIDING PARTLY CLOUDY SKIES IN MOST AREAS. THESE CONVECTIVE SYSTEMS SHOULD REMAIN WELL SOUTHWEST OF OUR AREA THIS MORNING. PRIMARY MID LEVEL SHORTWAVE CURRENTLY OVER THE CENTRAL PLAINS INTO THE UPPER MISSISSIPPI VALLEY WILL DIG SOUTHEAST INTO THE TENNESSEE VALLEY DURING THE DAY. THIS MID LEVEL SHORTWAVE COMBINED WITH THE RIGHT ENTRANCE REGION OF AN 85KT UPPER LEVEL JET STREAK OVER THE OHIO VALLEY WILL FOCUS INCREASED LARGE SCALE LIFT OVER THE MID SOUTH LATER TODAY. THIS SYNOPTIC LIFT COMBINED WITH INCREASING INSTABILITY FROM DAYTIME HEATING AND LOW LEVEL LIFT ALONG A SOUTHEASTWARD MOVING COLD FRONT SHOULD SUPPORT LIKELY CHANCES FOR SHOWERS AND THUNDERSTORMS. SBCAPES RANGING FROM 1500-3000J/KG...LI/S BETWEEN -4C AND -6C...AND DEEP LAYER SHEAR BETWEEN 25 AND 35 KNOTS...SHOULD SUPPORT MULTICELLULAR STORM STRUCTURES SOME OF WHICH MAY BE SEVERE. SPC HAS PLACED MUCH OF THE MID SOUTH UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS SEEMS REASONABLE CONSIDERING THE STRENGTH OF THE SHORTWAVE AND EXPECTED MODERATE INSTABILITY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. PERIODS OF HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE AS PRECIPITABLE WATER VALUES REMAIN ABOVE 2 INCHES. LATEST HWO WILL CONTINUE TO HIGHLIGHT THE SEVERE WEATHER POTENTIAL. THE COLD FRONT WILL MOVE SOUTHEAST INTO NORTHERN MISSISSIPPI BY LATER TONIGHT AND SOUTH OF THE FORECAST AREA BY WEDNESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE FRONTAL BOUNDARY TONIGHT INTO WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE AREA ON WEDNESDAY AFTERNOON AND REMAIN IN PLACE THROUGH THE END OF THE WEEK. THIS WILL PROVIDE DRY WEATHER AND NEAR SEASONABLE TEMPERATURES FOR THE END OF THIS WEEK. JLH LONG-TERM (FRIDAY THROUGH MONDAY)... 00Z ECMWF/GFS LONG RANGE MODELS CONTINUE TO INDICATE HIGH PRESSURE BRINGING RAIN FREE WEATHER TO THE MID SOUTH FRIDAY. AS SURFACE/UPPER LEVEL RIDGING MOVE EAST BY SATURDAY...LOW LEVEL MOISTURE FROM THE GULF OF MEXICO WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS BACK TO THE AREA FOR THE REMAINDER OF THE PERIOD...ESPECIALLY DURING THE AFTERNOON/EARLY EVENING HOURS. TEMPERATURES THROUGH THE PERIOD ARE EXPECTED TO AVERAGE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL. CJC && .AVIATION... 12Z TAF CYCLE CHALLENGING AVIATION FORECAST THIS MORNING AS ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE ACROSS TAF SITES AND SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED AS OF 12Z ACROSS PORTIONS OF W TN AND N MS. ADDITIONAL SHOWERS AND THUNDERSTORMS ANTICIPATED TO DEVELOP AND BECOME MORE NUMEROUS AS COLD FRONT/UPPER LEVEL TROUGH MOVES THROUGH THE REGION LATE THIS AFTERNOON INTO TONIGHT. AS A RESULT...HAVE GONE WITH PREVAILING VCTS AND TEMPOS FROM 17-19Z AT JBR...18-20Z AT MEM...19-21Z AT MKL...AND 20-22 AT TUP WHEN CONVECTIVE ACTIVITY ASSOCIATED WITH COLD FRONT ARRIVES AT TAF SITES. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 90 72 90 70 / 60 40 10 10 MKL 89 70 88 64 / 60 40 10 10 JBR 88 68 88 65 / 60 30 10 10 TUP 91 72 91 67 / 60 60 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 11, 4:24 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 424 AM CDT TUE AUG 11 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 424 AM CDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER THE MID SOUTH TODAY. AN UPPER LEVEL DISTURBANCE COMBINED WITH A SURFACE COLD FRONT AND INCREASING INSTABILITY WILL PROVIDE LIKELY CHANCES FOR SHOWERS AND THUNDERSTORMS. THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. HEAVY RAINFALL AND LOCALIZED FLOODING MAY ALSO ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT MAY BE NEEDED TODAY. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.